Alert archive / Minnesota / Special Weather Statements in 2013
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 29, 2013, 10:31 PM CDT for 4 counties in Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2013, 10:31 PM CDT (03:31 UTC)
- Expired
- May 29, 2013, 11:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Hennepin County, MN, Ramsey County, MN, Washington County, MN
The radar
The Minneapolis radar (KMPX), 48 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
106
WWUS83 KMPX 300331
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1031 PM CDT WED MAY 29 2013
MNZ053-060>063-070-WIZ014-023-024-300415-
ANOKA-CHISAGO-DAKOTA-HENNEPIN-PIERCE-POLK-RAMSEY-ST.
CROIX-WASHINGTON-
1031 PM CDT WED MAY 29 2013
...HEAVY RAIN DEVELOPING OVER ANOKA...CHISAGO...DAKOTA...HENNEPIN...
PIERCE...POLK...RAMSEY...ST. CROIX AND WASHINGTON COUNTIES THROUGH
1115 PM CDT...
AT 1030 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF SAINT
LOUIS PARK TO ROSEVILLE TO 5 MILES SOUTHEAST OF HUDSON. THESE STORMS
WERE MOVING NORTH AT 20 MPH.
PEA SIZE HAIL IS EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GOLDEN VALLEY.
PLYMOUTH.
MINNEAPOLIS.
SAINT PAUL.
WHITE BEAR LAKE.
MAPLE GROVE.
LAT...LON 4522 9251 4480 9257 4492 9313 4489 9352
4490 9354 4530 9349 4533 9308
TIME...MOT...LOC 0330Z 186DEG 16KT 4499 9341 4501 9312
4492 9268
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 29, 6:19 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, May 29, 6:19 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 619 PM CDT WED MAY 29 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 355 PM CDT WED MAY 29 2013 COMPLEX CONVECTIVE SCENARIO UNFOLDING THIS AFTERNOON. CURRENT FOCUS IS ON THE MCV THAT IS PIVOTING ACROSS EAST CENTRAL MN TOWARD WEST CENTRAL WI. THIS FEATURE IS PROVING TO BE AN EFFECTIVE WIND PRODUCER...WITH ISOLATED STORMS PRODUCING GUSTS TO 60 MPH. HAVE ALSO SEEN A FEW REPORTS OF HIGH POST-THUNDERSTORM WINDS OVER 50 MPH WEST OF THE MAIN COMPLEX...SO WILL BE MONITORING FOR POTENTIAL WAKE LOW DEVELOPMENT. AS FAR AS SEVERE STORMS LATE THIS AFTERNOON AND EVENING...AM MOST CONCERNED ABOUT SOUTHEASTERN MN INTO WEST CENTRAL WI...ON THE NOSE OF THE LLVL MOISTURE ADVECTION MAXIMA ALONG THE WARM FRONT. THESE STORMS WILL ALSO BE EFFICIENT RAINFALL PRODUCERS...ESPECIALLY GIVEN THE FACT THAT PWATS ARE NEARING 200 PERCENT OF NORMAL. AFTER DARK...MOISTURE TRANSPORT VEERS OFF MORE INTO CENTRAL WI AND ACTIVITY SHOULD BECOME LESS CONCENTRATED WITH THE LOSS OF DAYTIME INSTABILITY. HOWEVER...REDEVELOPMENT IS EXPECTED THURSDAY AS THE ASSOCIATED COLD FRONT APPROACHES THE AREA AND MULTIPLE VORT MAXES ATTENDANT WITH THE MID LEVEL TROUGH MOVE OVERHEAD. DEPENDING ON THE AMOUNT OF DESTABILIZATION...SEVERE STORMS WILL AGAIN BE A POSSIBILITY. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 355 PM CDT WED MAY 29 2013 THE SEVERE THREAT DECLINES NOTABLE ON THURSDAY NIGHT AND FRIDAY AS THE SURFACE FEATURES SHIFT EAST OF THE AREA...ALTHOUGH THE UPPER TROUGH WILL SUPPLY CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. BY SUNDAY...THE TROUGH MOVES EAST OF THE AREA...SO IT SHOULD BE THE DRY DAY OF THE WEEKEND. COOL TEMPERATURES WILL PREVAIL HOWEVER...WITH HIGHS IN THE 60S. NEXT WEEK...A MID LEVEL TROUGH SKIRTS THE CANADIAN BORDER...WITH THE POTENTIAL FOR SCATTERED SHOWERS AGAIN ON TUESDAY AND WEDNESDAY. HIGH TEMPERATURES WILL REMAIN ON THE COOL SIDE OF NORMAL...AND GENERALLY RANGE FROM THE LOWER 60S TO LOWER 70S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 603 PM CDT WED MAY 29 2013 MAIN SHORT TERM CONCERNS IS WHETHER CONVECTIVE CAN REDEVELOP ACROSS IOWA AND SOUTHERN MN THIS EVENING...AND SPREAD ACROSS MPX TAFS OVERNIGHT. ALTHOUGH INSTABILITY HAS INCREASED SINCE THIS AFTN...REMNANTS OF THE TSRA COMPLEX ACROSS FAR SE MN/WC WI HAS ALLOWED FOR STABLE CONDS IN THE VERY SHORT TERM. THE BEST AREA OF REDEVELOPMENT WILL OCCUR ACROSS SW MN/SC MN AS MORE TSRA DEVELOP IN WESTERN IOWA EARLY THIS EVENING. THE MAIN FACTOR LATER THIS EVENING IS THE DEVELOPING LOW LEVEL JET AND ASSOCIATED CONVERGENCE ZONE INTENSIFYING IN SOUTHERN MN. WILL CONTINUE WITH ONLY VCSH/VCTS UNTIL 3-6Z FOR MOST AREAS...ONLY RWF/AXN SEEM TO BE THE BEST AREA FOR WIDESPREAD CONVECTION BEFORE 6Z. ELSEWHERE WILL BE DEPENDENT ON THE STRENGTH AND NOSE OF THIS LOW LEVEL JET ACROSS IOWA/SOUTHERN MN THIS EVENING. WILL UPDATE TAFS AS NEEDED. WINDS WILL BE GENERALLY FROM THE SE THIS EVENING/OVERNIGHT...AND INCREASE THURSDAY LATE MORNING/AFTN AS THE SFC LOW BEGINS TO DEEPEN ALONG THE SD/ND BORDER. KMSP... BELIEVE SHORT TERM CONDS WILL BE VFR WITH ONLY VCSH. WILL BE CONCENTRATING ON WHAT HAPPENS IN WESTERN IOWA THIS EVENING...AS TO WHETHER THIS WILL SPREAD ACROSS MSP TERMINAL BY 6-9Z. AT THIS TIME...WILL CONTINUE WITH ONLY VCSH...WITH MORE TSRA THURSDAY AFTN WHERE THE COMBINATION OF INSTABILITY AND THE FRONTAL ZONE INTERACTION. IF THE TSRA ACROSS WESTERN IOWA HOLD TOGETHER...AND MOVE INTO SOUTHERN MN LATE THIS EVENING...CIGS/VSBYS WILL LOWER AS HEAVY RAINFALL WILL DEVELOP. SVR WX IS NOT LIKELY. WINDS WILL REMAIN FROM THE SE ARND 10 KTS...INCREASE THURSDAY MORNING AND VEER TO THE SSE ARND 16-18KTS... GUSTS OVER 22 KTS IS ALSO LIKELY. /OUTLOOK FOR KMSP/ THU EVENING...SCATTERED TSRA/SHRA WITH LWR CIGS. WNDS DCRG BCMG SSW. FRI...SCT MVFR CIGS. CHANCE SHRA/TSRA. WINDS SW 10-15 KTS. SAT...MVFR CIGS POSSIBLE. CHANCE SHRA/TSRA. WINDS WNW 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...LS LONG TERM...LS AVIATION...JLT
Hazardous weather outlook, May 29, 10:57 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1057 AM CDT WED MAY 29 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301600- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1057 AM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME MORE WIDESPREAD ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT LATE THIS AFTERNOON OR EVENING. LOCALLY HEAVY RAIN...WITH ONE TO TWO INCH PER HOUR RAINFALL RATES...WILL ALSO BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY INTO FRIDAY NIGHT. AT THIS TIME...THERE APPEARS TO BE A RISK FOR SEVERE WEATHER ACROSS WEST CENTRAL INTO SOUTH CENTRAL MINNESOTA INTO THURSDAY NIGHT. THE MAIN SEVERE THREAT WILL BE LARGE HAIL AND STRONG WINDS. HEAVY RAINFALL WILL ALSO REMAIN A THREAT WITH THE STORMS THURSDAY AND THURSDAY NIGHT. THIS COULD RESULT IN SIGNIFICANT RISES ON AREA STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 29, 5:03 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
503 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 1 E ALTOONA 44.81N 91.42W
05/29/2013 EAU CLAIRE WI TRAINED SPOTTER
TREES DOWN 9 INCH DIAMETER.
&&
CARLYONLocal storm report, May 29, 5:36 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
536 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG FAIRCHILD 44.61N 90.96W
05/29/2013 EAU CLAIRE WI LAW ENFORCEMENT
LARGE TREE DOWN IN THE CENTER OF TOWN.
0455 PM TSTM WND DMG 5 SSE EAU CLAIRE 44.75N 91.45W
05/29/2013 EAU CLAIRE WI LAW ENFORCEMENT
A FEW TREES DOWN. NEAR HWY 93 AND GOLF ROAD.
&&
CARLYONLocal storm report, May 29, 6:18 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
618 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 1 W EAU CLAIRE 44.82N 91.51W
05/29/2013 M1.90 INCH EAU CLAIRE WI COCORAHS
IN ONE HOUR. MINOR FLOODING STREETS. PONDING IN FIELDS.
&&
CARLYONSpecial weather statement, May 29, 10:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1031 PM CDT WED MAY 29 2013
MNZ053-060>063-070-WIZ014-023-024-300415-
ANOKA-CHISAGO-DAKOTA-HENNEPIN-PIERCE-POLK-RAMSEY-ST.
CROIX-WASHINGTON-
1031 PM CDT WED MAY 29 2013
...HEAVY RAIN DEVELOPING OVER ANOKA...CHISAGO...DAKOTA...HENNEPIN...
PIERCE...POLK...RAMSEY...ST. CROIX AND WASHINGTON COUNTIES THROUGH
1115 PM CDT...
AT 1030 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF SAINT
LOUIS PARK TO ROSEVILLE TO 5 MILES SOUTHEAST OF HUDSON. THESE STORMS
WERE MOVING NORTH AT 20 MPH.
PEA SIZE HAIL IS EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GOLDEN VALLEY.
PLYMOUTH.
MINNEAPOLIS.
SAINT PAUL.
WHITE BEAR LAKE.
MAPLE GROVE.
LAT...LON 4522 9251 4480 9257 4492 9313 4489 9352
4490 9354 4530 9349 4533 9308
TIME...MOT...LOC 0330Z 186DEG 16KT 4499 9341 4501 9312
4492 9268Nearby
Special Weather Statements in Minnesota, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.